Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 108, NWS Blacksburg, VA

June 15, 2017Roanoke County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2017, 5:48 PM EDT for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 72 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2017, 5:48 PM EDT (21:48 UTC)
Expired
Jun 15, 2017, 7:00 PM EDT
In force
72 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:05 PM EDTTSTM WND DMG6 S Catawba, VAMERGING THUNDERSTORMS PRODUCED A FEW DOWNED TREES NEAR THE SALEM CITY AND ROANOKE COUNTY LINE ON THURSDAY AFTERNOON.
Jun 15, 6:17 PM EDTTSTM WND GST 623 Nnw Roanoke, VA54KT REPORTED AT KROA.
Jun 15, 6:22 PM EDTTSTM WND DMGCave Spring, VATHUNDERSTORM WINDS DOWNED A POWERPOLE WITHIN THE COMMUNITY OF CAVE SPRING KNOCKING OUT POWER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WUUS51 KRNK 152148
SVRRNK
VAC161-770-775-152300-
/O.NEW.KRNK.SV.W.0108.170615T2148Z-170615T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
548 PM EDT THU JUN 15 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Roanoke County in west central Virginia...
  The City of Salem in west central Virginia...
  The City of Roanoke in west central Virginia...

* Until 700 PM EDT

* At 545 PM EDT, a two severe thunderstorms were located northwest 
  and southeast of Roanoke. These two strong storms will likely 
  merge over the county and city of Roanoke in the next hour.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Roanoke...
  Salem...
  Vinton...
  Bent Mountain...
  and Glenvar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3732 7986 3730 7984 3727 7986 3723 7984
      3722 7985 3721 7988 3716 7991 3714 7996
      3715 8000 3717 8001 3717 8003 3716 8008
      3716 8009 3712 8012 3711 8017 3725 8020
      3741 8007
TIME...MOT...LOC 2145Z 289DEG 13KT 3727 8016 

HAIL...1.00IN
WIND...60MPH
 
$$

RS
2 follow-up statements
640 
WWUS51 KRNK 152230
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
630 PM EDT THU JUN 15 2017

VAC775-152240-
/O.CAN.KRNK.SV.W.0108.000000T0000Z-170615T2300Z/
City of Salem VA-
630 PM EDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
THE CITY OF SALEM IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3732 7986 3730 7984 3727 7986 3723 7984
      3721 7988 3716 7991 3714 7996 3715 8000
      3719 8002 3723 8006 3726 8005 3727 8002
      3730 8002 3732 8003 3737 8001
TIME...MOT...LOC 2230Z 289DEG 13KT 3722 7997 

$$

VAC161-770-152300-
/O.CON.KRNK.SV.W.0108.000000T0000Z-170615T2300Z/
Roanoke VA-City of Roanoke VA-
630 PM EDT THU JUN 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR
EASTERN ROANOKE  AND THE CITY OF ROANOKE...

At 630 PM EDT, a severe thunderstorm was located over Roanoke
Mountain, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Roanoke...
Salem...
Vinton...
Hollins...
and Cave Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3732 7986 3730 7984 3727 7986 3723 7984
      3721 7988 3716 7991 3714 7996 3715 8000
      3719 8002 3723 8006 3726 8005 3727 8002
      3730 8002 3732 8003 3737 8001
TIME...MOT...LOC 2230Z 289DEG 13KT 3722 7997 

HAIL...1.00IN
WIND...60MPH
 
$$

RS
398 
WWUS51 KRNK 152252
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
652 PM EDT THU JUN 15 2017

VAC161-770-152301-
/O.EXP.KRNK.SV.W.0108.000000T0000Z-170615T2300Z/
Roanoke VA-City of Roanoke VA-
652 PM EDT THU JUN 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
EASTERN ROANOKE AND THE CITY OF ROANOKE WILL EXPIRE AT 700 PM EDT...
        
The storm which prompted the warning has weakened below severe 
limits, and is exited the warned area. Therefore, the warning will 
be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3732 7986 3730 7984 3727 7986 3723 7984
      3721 7988 3716 7991 3714 7996 3715 8000
      3719 8002 3723 8006 3726 8005 3727 8002
      3730 8002 3732 8003 3737 8001
TIME...MOT...LOC 2251Z 289DEG 13KT 3720 7989 

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:00 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 15, 3:00 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
300 PM EDT Thu Jun 15 2017

.SYNOPSIS...
High pressure offshore will maintain a warm and humid airmass
across the region into this weekend. A weak cold front will
approach the area from the west this weekend with added showers
and storms likely into early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 245 PM EDT Thursday...

Coverage of convection has been lower than earlier anticipated,
possibly due to residual effects of bubble high behind outflow
from overnight convection upstream. However, latest satellite
trends and instability from mesoanalysis indicate conditions
remain favorable for convection to bloom into this evening aided
by approaching upper trof. In anticipation of this will
maintain healthy POPs for the next several hours then trend
things downward after 00Z. While synoptic environment lacks
shear, considerable instability will keep the threat of severe
storms in play as healthy updrafts may produce hail even with
deep warmth and DCAPE values will boost outflow. Any clusters
that develop will also bear close scrutiny as cold pool
interactions may boost storm development. Heavy downpours are
also a good bet and may give rise to local hydro problems.

Things quiet down overnight with more patchy dense fog developing
toward morning. Once the fog burns off, another bout of diurnal
convection is expected tomorrow with the upper trof axis slowly
drifts into the region.

Expect a continuation of warm and muggy conditions with
temperatures remaining right around will remain right around
seasonal norms.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 245 PM EDT Thursday...

The Subtropical ridge will hold along the East Coast with the main
zonal mid to upper level westerlies remaining across the northern
U.S. Friday night into Sunday night. The timing of the mid-level
weakness or trough in the broader subtropical ridge could be the key
to the weather across the southeastern CONUS.

The combination of solar heating, unstable air, upper shortwaves,
orographic lift and surface boundaries will result in the daily
chances for showers and thunderstorms mainly during the afternoon
and evening hours. SPC Day two convective outlook highlights a
marginal potential for severe thunderstorms on Friday afternoon into
Friday evening. Moderately large CAPE may be conducive to "pulse"
thunderstorms capable of producing at least localized strong
downbursts. With a relative light mean flow, there is also the
potential for flooding issues especially with high rainfall rates,
slow moving or training thunderstorms.

A upper level trough will slide eastward and reach the Great Lake
region on Sunday. Surface cold front will move from the Midwest into
the Ohio Valley by Sunday night. Not expecting a complete washout
for outdoor activity this Father's day weekend, but keep an eye to
the sky each afternoon and make sure action is taken if storms
approach.  With 850 mb temperatures remaining from plus 16 to plus
18C, expect high temperatures Saturday and Sunday to range from the
mid 70s in the mountains to the upper 80s in the Piedmont. Overnight
low temperatures will remain mild with readings from the upper 50s
in the mountains to around 70 degrees in the Piedmont.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 245 PM EDT Thursday...

An upper low will move northeast from the Great lakes into Eastern
Canada on Monday and push a deep trof into the eastern US. There is
enough momentum to propel a strong cold front through the region on
Monday with a good chance for showers and thunderstorms. Moderate
instability and better low level wind field support the potential for
severe weather. The front will stall and linger close enough to keep
a chance for some scattered showers thunderstorms especially east of
the Blue Ridge for Tuesday and Wednesday. A secondary cold front may
create a few showers for Thursday. Cloud cover and convection will
hold temperatures down for Monday. Then, behind the cold front
cooler conditions expected Tuesday followed by moderating
temperatures into the end of the week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 245 PM EDT Thursday...

Expect aviation conditions this period will be quite similar to
previous days. Convection will have a strong diurnal trend and
should dissipate early tonight. Coverage of showers/storms has
been sparse thus far, but believe there is ample instability to
help convection bloom over the next few hours. Will use VCTS and
amend based on radar trends as things progress.

Overnight, expect lingering showers to dissipate and clouds to
scatter out. This will allow for fog/stratus development toward
daybreak. The fog will be most problematic at airfields that
experience direct rainfall so will fine tune obvis with later
TAF packages. For now, will indicate fog/stratus at the
climatologically favored locations of KLWB and KBCB, and also at
KLYH and KDAN where vsbys were quite low this morning.

Outside of thunderstroms winds will generally be light through
the period.

Extended Aviation Discussion...

Very moist and unstable conditions combine with an approaching
trof to keep convective activity, with a strong diurnal trend,
in the forecast into the weekend. There will also be a trend fog
fog/stratus development during the predawn hours. A better
chance for more widespread showers and storms including sub-VFR
looks to arrive on Monday with a surface cold front perhaps
crossing the region. This will allow for extended periods of
sub- VFR ceilings and visibilities. In addition, radiational
late night/early morning fog will be on the increase.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...MBS/JH
NEAR TERM...MBS
SHORT TERM...KK
LONG TERM...KK
AVIATION...MBS/JH
Hazardous weather outlook, Jun 15, 3:06 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
306 PM EDT Thu Jun 15 2017

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-160900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
306 PM EDT Thu Jun 15 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Strong to isolated severe thunderstorms could occur this afternoon
and evening with damaging winds and hail the main threats. In
addition, slow moving heavy rain producing storms could produce
localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional rounds of strong to isolated severe thunderstorms will
occur from Friday into early next week with the more widespread
coverage likely on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 15, 5:08 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
508 PM EDT THU JUN 15 2017

VAZ022-023-152215-
Botetourt-Roanoke-
508 PM EDT THU JUN 15 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN ROANOKE AND SOUTHWESTERN BOTETOURT COUNTIES AND THE
NORTHERN CITY OF ROANOKE...

At 508 PM EDT, strong thunderstorms were clustered over Hollins,
moving northeast at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Roanoke...
Salem...
Troutville...
Nace...
and Laymantown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3751 7989 3740 7981 3739 7981 3737 7978
      3735 7979 3734 7981 3727 8001 3738 8006
TIME...MOT...LOC 2108Z 242DEG 5KT 3738 7996

RS
Local storm report, Jun 15, 5:17 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       5 NE INDEPENDENCE       36.66N 81.08W
06/15/2017  M3.62 INCH       GRAYSON            VA   TRAINED SPOTTER

            OCCURRED BETWEEN 410 PM AND 500 PM EDT.

&&

WHP
Special weather statement, Jun 15, 5:24 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
524 PM EDT THU JUN 15 2017

VAZ024-152200-
Rockbridge-
524 PM EDT THU JUN 15 2017

...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN ROCKBRIDGE COUNTY...

At 523 PM EDT, a strong thunderstorm was located over Goshen, moving
east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Goshen...
Rockbridge Baths...
Fairfield...
Bells Valley...
and Brownsburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3792 7919 3789 7915 3786 7915 3791 7960
      3795 7959 3803 7951 3805 7952 3806 7950
      3807 7944
TIME...MOT...LOC 2123Z 267DEG 18KT 3797 7952

RS
Local storm report, Jun 15, 5:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 WNW PILOT             37.06N 80.45W
06/15/2017  E0.25 INCH       MONTGOMERY         VA   PUBLIC

&&

WHP
Local storm report, Jun 15, 5:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     5 W CHRISTIANSBURG      37.13N 80.50W
06/15/2017                   MONTGOMERY         VA   911 CALL CENTER

            THUNDERSTORM WINDS DOWNED A TREE ALONG FIRETOWER ROAD
            TEMPORARILY CLOSING IT TO THROUGH TRAFFIC.

&&

JMORROW
Local storm report, Jun 15, 5:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 PM EDT THU JUN 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     SE CHRISTIANSBURG       37.14N 80.40W
06/15/2017                   MONTGOMERY         VA   911 CALL CENTER

            THUNDERSTORM WINDS DOWNED SEVERAL TREES ALONG ELLETT ROAD
            NEAR THE CITY OF CHRISTIANSBURG TEMPORARILY CLOSING IT.

&&

JMORROW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:18 PM EDTSpecial Weather StatementRNKPulaski57 min
Jun 15, 1:40 PM EDTSpecial Weather StatementRNKHenry, Patrick65 min
Jun 15, 4:05 PM EDTSpecial Weather StatementRNKBath25 min
Jun 15, 4:09 PM EDTSpecial Weather StatementRNKGrayson, City of Galax36 min
Jun 15, 4:29 PM EDTAreal Flood AdvisoryRNKGrayson3 hr
Jun 15, 4:52 PM EDTFlash Flood WarningRNKGrayson4 hr
Jun 15, 5:05 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford32 min
Jun 15, 5:08 PM EDTSpecial Weather StatementRNKCity of Roanoke67 min
Jun 15, 5:21 PM EDTSevere Thunderstorm WarningRNKMontgomery54 min
Jun 15, 5:24 PM EDTSpecial Weather StatementRNKRockbridge36 min
Jun 15, 5:27 PM EDTAreal Flood AdvisoryRNKBotetourt, Roanoke, City of Roanoke3 hr
Jun 15, 5:28 PM EDTSevere Thunderstorm WarningRNKCraig, Roanoke47 min
Jun 15, 5:53 PM EDTFlash Flood WarningRNKBotetourt, Roanoke, City of Roanoke, City of Salem6 hr
Jun 15, 6:28 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin43 min
Jun 15, 6:33 PM EDTSevere Thunderstorm WarningRNKFranklin37 min
Jun 15, 7:00 PM EDTSpecial Weather StatementRNKCity of Lynchburg30 min
Jun 15, 7:09 PM EDTSpecial Weather StatementRNKBedford66 min
Jun 15, 7:25 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington65 min
Jun 15, 7:27 PM EDTSpecial Weather StatementRNKGiles33 min
Jun 15, 7:47 PM EDTSpecial Weather StatementRNKBuckingham43 min
Jun 15, 7:58 PM EDTSpecial Weather StatementRNKHenry47 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.